Alert archive / Mississippi / Flash Flood Warnings in 2004

Flash Flood Warning 31, NWS Jackson, MS

March 12, 2004Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 12, 2004, 5:55 PM CST for Lamar County, Marion County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2004, 5:55 PM CST (23:55 UTC)
Expired
Mar 12, 2004, 8:30 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 122357
FFWJAN
MSC073-091-130230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CST FRI MAR 12 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 830 PM CST

AS OF 545 PM...REPORTS FROM EMERGENCY MANAGEMENT OFFICIALS INDICATE 
THAT FLOODING CONTINUES ALONG LOWER LITTLE CREEK IN LAMAR AND MARION 
COUNTIES DUE TO THE BREAK OF BIG BAY LAKE DAM IN LAMAR COUNTY. 

SEVERAL ROADS WERE STILL REPORTED AS FLOODED IN LAMAR COUNTY ALONG 
LOWER LITTLE CREEK. IN MARION COUNTY...EMERGENCY MANAGEMENT 
OFFICIALS REPORT AT LEAST TWO HOMES WERE UNDERWATER NEAR THE 
COMMUNITY OF PINEBUR. WATER WAS BEGINNING TO CREST NEAR PINEBUR. 
DOWNSTREAM FROM PINEBUR...THE HIGH WATER SHOULD BE NEAR THE 
COMMUNITY OF HUB AND APPROACHING THE HIGHWAY 13 BRIDGE ACROSS LOWER 
LITTLE CREEK. A RISE OF 4 TO 7 FEET WILL LIKELY OCCUR IN THESE 
AREAS. WATER WILL APPROACH...AND POSSIBLY RISE ACROSS...THE ROADWAY 
OF THE HIGHWAY 13 BRIDGE ACROSS THE CREEK.

WEST OF HIGHWAY 13...THE WATER RISE SHOULD NOT BE AS LARGE AS THE 
WATER FROM THE DAM BEGINS TO ENTER THE FLOOD PLAIN OF THE PEARL 
RIVER. A RISE OF 1 TO 1 AND HALF FEET IS EXPECTED IN THE MAIN 
CHANNEL OF THE PEARL RIVER BELOW THE MOUTH OF LOWER LITTLE CREEK. 
THIS MEANS THE PEARL SHOULD REMAIN BELOW FLOOD STAGE IN THIS AREA.

FLOOD WATERS SHOULD GRADUALLY BEGIN TO RECEDE LATER THIS EVENING 
ALONG ALL OF LOWER LITTLE CREEK. UNTIL THEN...PEOPLE IN THIS AREA 
SHOULD BE AWARE THAT THIS IS A VERY DANGEROUS SITUATION.  
FLOODWATERS ARE MOVING VERY RAPIDLY...AND POSE A SIGNIFICANT DANGER 
TO HOMES IN LOW LYING AREAS ALONG LOWER LITTLE CREEK AND TO ANY 
VEHICLES WHICH ATTEMPT TO DRIVE THROUGH FLOOD WATERS.  DO NOT DRIVE 
IN AREAS WHERE WATER COVERS THE ROADWAY

LAT...LON 3122 8954 3103 8954 3105 8978 3121 8976

$$
3 follow-up statements
000 
WGUS74 KJAN 130023
FFSJAN
MSC073-091-130230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CST FRI MAR 12 2004

FLASH FLOOD WARNING REMAINS IN EFFECT FOR...

LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

UNTIL 830 PM CST.

...UPDATED INFORMATION REGARDING FLASH FLOODING ASSOCIATED WITH THE 
FAILURE OF BIG BAY LAKE DAM...

AT 615 PM...MARION COUNTY EMERGENCY MANAGEMENT REPORTED THAT WATER 
WAS RISING ACROSS HIGHWAY 13 AT THE BRIDGE ACROSS LOWER LITTLE 
CREEK. THE HIGHWAY IS BEING CLOSED AT THIS TIME. WATER SHOULD 
CONTINUE TO RISE AT THIS LOCATION BEFORE CRESTING BEFORE 8 PM.

WEST OF HIGHWAY 13...THE WATER RISE SHOULD NOT BE QUITE AS LARGE AS 
THE WATER FROM THE DAM BEGINS TO ENTER THE FLOOD PLAIN OF THE PEARL 
RIVER. A RISE OF 1 TO 1 AND HALF FEET IS EXPECTED IN THE MAIN 
CHANNEL OF THE PEARL RIVER BELOW THE MOUTH OF LOWER LITTLE CREEK. 
THIS MEANS THE PEARL SHOULD REMAIN BELOW FLOOD STAGE IN THIS AREA.

FARTHER EAST...SEVERAL ROADS WERE STILL REPORTED AS FLOODED IN LAMAR 
COUNTY ALONG LOWER LITTLE CREEK. IN MARION COUNTY...EMERGENCY 
MANAGEMENT OFFICIALS REPORT AT LEAST TWO HOMES WERE UNDERWATER NEAR 
THE COMMUNITY OF PINEBUR. THE WATER APPEARED TO BE CRESTING AT 
PINEBUR. 

FLOOD WATERS SHOULD GRADUALLY BEGIN TO RECEDE LATER THIS EVENING 
ALONG ALL OF LOWER LITTLE CREEK. UNTIL THEN...PEOPLE IN THIS AREA 
SHOULD BE AWARE THAT THIS IS A VERY DANGEROUS SITUATION.  
FLOODWATERS ARE MOVING VERY RAPIDLY...AND POSE A SIGNIFICANT DANGER 
TO HOMES IN LOW LYING AREAS ALONG LOWER LITTLE CREEK AND TO ANY 
VEHICLES WHICH ATTEMPT TO DRIVE THROUGH FLOOD WATERS.  DO NOT DRIVE 
IN AREAS WHERE WATER COVERS THE ROADWAY

$$

AG
000 
WGUS74 KJAN 130143
FFSJAN
MSC073-091-130230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CST FRI MAR 12 2004

FLASH FLOOD WARNING REMAINS IN EFFECT FOR...

LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

UNTIL 830 PM CST.

...UPDATED INFORMATION REGARDING FLASH FLOODING ASSOCIATED WITH THE 
FAILURE OF BIG BAY LAKE DAM...

AT 740 PM...MARION COUNTY EMERGENCY MANAGEMENT REPORTED THAT WATER 
WAS STILL RISING ACROSS HIGHWAY 13 AT THE BRIDGE ACROSS LOWER LITTLE 
CREEK. THE HIGHWAY IS CLOSED AT THIS TIME. WATER SHOULD CONTINUE TO 
RISE AT THIS LOCATION BEFORE CRESTING BY 9 PM. A NUMBER OF ROADS IN 
THIS AREA WERE FLOODED.

WEST OF HIGHWAY 13...THE WATER RISE SHOULD NOT BE QUITE AS 
LARGE...AS THE WATER FROM THE DAM BEGINS TO ENTER THE FLOOD PLAIN OF 
THE PEARL RIVER. HOWEVER...A SIGNIFICANT RISE OF SEVERAL FEET COULD 
STILL OCCUR NEAR THE HIGHWAY 43 BRIDGE ACROSS LOWER LITTLE CREEK... 
AND WATER COULD APPROACH OR EXCEED THE TOP OF THE BRIDGE AT THIS 
LOCATION.  A RISE OF 1 TO 1 AND HALF FEET IS EXPECTED IN THE MAIN 
CHANNEL OF THE PEARL RIVER BELOW THE MOUTH OF LOWER LITTLE CREEK. 
THIS MEANS THE PEARL SHOULD REMAIN BELOW FLOOD STAGE IN THIS AREA.

FARTHER EAST...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT FLOOD 
WATERS WERE RECEDING IN LAMAR COUNTY...BUT THAT NUMEROUS HOMES ALONG 
LOWER LITTLE CREEK HAD SUFFERED DAMAGE. IN MARION COUNTY...EMERGENCY 
MANAGEMENT OFFICIALS REPORT AT LEAST TWO HOMES WERE UNDERWATER NEAR 
THE COMMUNITY OF PINEBUR. THE WATER APPEARED TO BE CRESTING AT 
PINEBUR. 

FLOOD WATERS SHOULD GRADUALLY BEGIN TO RECEDE LATER THIS EVENING 
ALONG ALL OF LOWER LITTLE CREEK. UNTIL THEN...PEOPLE IN THIS AREA 
SHOULD BE AWARE THAT THIS IS A VERY DANGEROUS SITUATION.  
FLOODWATERS ARE MOVING VERY RAPIDLY...AND POSE A SIGNIFICANT DANGER 
TO HOMES IN LOW LYING AREAS ALONG LOWER LITTLE CREEK AND TO ANY 
VEHICLES WHICH ATTEMPT TO DRIVE THROUGH FLOOD WATERS.  DO NOT DRIVE 
IN AREAS WHERE WATER COVERS THE ROADWAY

$$

AG
000 
WGUS74 KJAN 130241
FFSJAN
MSC073-130300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CST FRI MAR 12 2004

FLASH FLOOD WARNING EXPIRED AT 830 PM FOR...

LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

REPORTS FROM EMERGENCY MANAGEMENT INDICATE THAT WATER LEVELS HAVE 
BEGUN TO RECEDE IN LAMAR COUNTY ALONG LOWER LITTLE CREEK IN THE WAKE 
OF THE DAM BREAK AT BIG BAY LAKE DAM.  HOWEVER...HIGH WATER HAS 
SPREAD INTO AREAS OUTSIDE OF THE NORMAL CHANNEL OR FLOODWAY OF THE 
CREEK...AND THIS WATER MAY TAKE QUITE SOME TIME TO RECEDE.  
SIGNIFICANT DAMAGE HAS OCCURRED TO A NUMBER OF HOMES IN LAMAR COUNTY 
ALONG LOWER LITTLE CREEK.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.  MOST FLOOD 
RELATED DEATHS OCCUR IN AUTOMOBILES.  

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 3:00 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 12, 3:00 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST FRI MAR 12 2004

...FORECAST CHALLENGES FOR THIS PACKAGE DEAL WITH THE TIMING OF THIS
WEEKENDS STORM SYSTEMS...

.SHORT TERM...WELL...THE FRONT MIGHT NOT BE THERE...BUT THE LEFTOVER
BAROCLINIC ZONE STILL IS.  SURFACE OBSERVATIONS SHOW TEMPERATURES IN
THE MIDDLE 60S THIS AFTERNOON OVER MOST PLACES ALONG AND NORTH OF
INTERSTATE 20.  SOUTH OF HERE...IN SUCH PLACES AS MCCOMB AND
HATTIESBURG...TEMPERATURES ARE IN THE 70S.  ONE COULD ARGUE THAT THE
FRONT MADE IT SOUTH OF INTERSTATE 20.  IT MIGHT HAVE...BUT WITH THE
SUPPORT PASSING WELL TO OUR NORTH...ITS ALL BUT FIZZLED BY NOW.

TONIGHTS WEATHER WORDS WILL BE INCREASING CLOUDS.  WATER VAPOR
IMAGERY SHOWS OUR NEXT SHORTWAVE TROUGH HEADING TOWARD THE TEXAS BIG
BEND/PERMIAN BASIN AREA THIS AFTERNOON.  AN APPROACHING SPEED MAX
ASSOCIATED WITH THE SUBTROPICAL JET SHOULD AID IN LIFTING THE SYSTEM
OUT OVER THE SOUTHERN PLAINS BY SATURDAY.  IN RESPONSE TO THESE
FEATURES...CIRRUS HAS BEGUN SPILLING INTO THE FORECAST AREA TODAY.
WE EXPECT THE CIRRUS ONLY TO THICKEN TONIGHT...AND I PLAN ON HAVING
SKY CONDITIONS IN MOSTLY CLOUDY TERRITORY TONIGHT.

SURFACE OBSERVATIONS AND RADARS TO OUR WEST SHOW RAIN FALLING OVER
NORTH AND CENTRAL TEXAS IN ASSOCIATION WITH THE DISTURBANCE.  MOST
OF THE Q-G FORCING WITH THIS SYSTEM WILL LIKELY PASS INTO THE MID-
MISSISSIPPI VALLEY AS THE SYSTEM LIFTS OUT.  HOWEVER...THE PLENTY OF
ISENTROPIC UPGLIDE IS SHOWN AT THE 300K AND 305K SURFACES AS
CONDENSATION PRESSURE DEFICITS DROP TO ABOUT 10 MILLIBARS...IF NOT
LESS.  THIS BEING SAID...ILL INCREASE RAIN CHANCES OVER THE
FORECAST AREA SATURDAY AND SATURDAY NIGHT.  I THINK MOST OF THE RAIN
(WHICH SHOULDNT BE THAT MUCH) WILL FALL NORTH OF THE NATCHEZ
TRACE...ESPECIALLY IN AN AREA FROM THE ARKLAMISS REGION INTO NORTH
MISSISSIPPI.

THIS INITIAL SHORTWAVE WILL LEAVE A BROAD TROUGH OVER THE SOUTHWEST
U.S./NORTHERN MEXICO IN ITS WAKE.  THE NEXT SHORTWAVE...TRAVERSING
ACROSS SOUTHERN ALBERTA THIS AFTERNOON...WILL MOVE INTO THE NORTHERN
U.S. TONIGHT.  WE PREVIOUSLY THOUGHT THAT THIS FEATURE WOULD BE
STRONG ENOUGH TO PICK UP THE LEFTOVER TROUGH OVER THE DESERT
SOUTHWEST AND DEVELOP A COLD FRONT OVER THE HIGH PLAINS.  IT STILL
LOOKS LIKE THE FRONTOGENETICAL FORCING WILL BE STRONG ENOUGH TO
DEVELOP THE FRONT.  BUT IT DOESNT LOOK LIKE THE BROAD TROUGH OVER
THE SOUTHWEST WILL NOW BE PICKED UP.

WITH THIS SAID...THERES SOME GOOD NEWS AND SOME BAD NEWS.  THE GOOD
NEWS -- MOST OF THE SYNOPTIC SCALE FORCING WILL NOW BE WELL TO OUR
NORTH...MUCH LIKE YESTERDAYS FRONT.  PRECIPITATION AMOUNTS WILL NOT
BE AS MUCH AS PREVIOUSLY EXPECTED (MAYBE 1 INCH OR SO).  THE BAD
NEWS -- BECAUSE THE UPPER-LEVEL TROUGH WILL NOT BE AS DEEP AS
PREVIOUSLY THOUGHT...THE FRONT WILL LIKELY STALL OVER OUR FORECAST
AREA WITH WAVES OF LOW PRESSURE DEVELOPING ALONG THE FRONT.  POINT
BEING...WELL PROLONG THE RAIN CHANCES INTO MONDAY WITH A GRADUAL
SHIFT SOUTH.

DEEP CONVECTION STILL DOESNT APPEAR TO BE POSSIBLE WITH THE SUNDAY
AND MONDAY STORM SYSTEM.  850 MILLIBAR THETA-E VALUES ARE
CLIMATOLOGICALLY UNFAVORABLE FOR THUNDERSTORM DEVELOPMENT THIS TIME
OF YEAR WITH VALUES FROM 315K TO 320K...LIMITED TO JUST AHEAD OF THE
FRONT.  KINEMATIC FIELDS NOW DO NOT APPEAR TO BE AS STRONG...WHICH
MAKES SENSE CONSIDERING THE WEAKER UPPER-LEVEL SUPPORT.  WITH VERY
LIMITED INSTABILITY...I SUSPECT THUNDERSTORMS WILL BE FEW AND FAR
BETWEEN AND ILL REMOVE MENTION OF THEM IN THE GRIDDED AND TEXT
FORECAST WITH THIS PACKAGE.  /#10/

.LONG TERM...HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST ON TUESDAY
AS THE UPPER LEVEL FLOW BECOMES SOMEWHAT ZONAL. THIS WILL KEEP
THINGS DRY ACROSS THE REGION TUESDAY. AS THE HIGH SHIFTS
EAST...MOISTURE WILL BEGIN TO RETURN TO THE REGION DURING THE DAY ON
WEDNESDAY AHEAD OF A FRONTAL SYSTEM THAT DEVELOPS IN THE PLAINS. DUE
TO THE ALMOST ZONAL FLOW IN THE UPPER LEVELS ACROSS THE
COUNTRY...THE FRONT WILL BE QUICK TO COME THROUGH THURSDAY. HIGH
PRESSURE WILL IMMEDIATELY BUILD BACK INTO THE REGION ALLOWING DRIER
CONDITIONS TO RETURN DURING THE DAY ON THURSDAY AND REMAIN IN
CONTROL THROUGH FRIDAY. THEREFORE...I WILL LOWER TEMPERATURES FOR
THURSDAY BY A COUPLE OF DEGREES.  NO OTHER REAL CHANGE IN
TEMPERATURES ARE EXPECTED. I WILL BEGIN MENTIONING SLIGHT CHANCE
POPS IN THE NORTHWEST WEDNESDAY MORNING AND SHIFT THEM SOUTHEAST AS
THE DAY PROGRESSES.  WELL THEN TAPER THEM FROM THE NORTHWEST
THURSDAY MORNING AS THE FRONT SHIFTS EAST.  /#19/
&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON      42  66  50  65 /   0  20  30  60
MERIDIAN     40  65  49  65 /   0  10  30  60
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
MS...NONE.
&&

BUTTS (SHORT TERM)
CAMPBELL (LONG TERM)
Hazardous weather outlook, Mar 12, 12:14 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1214 PM CST FRI MAR 12 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131814-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1214 PM CST FRI MAR 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH FRIDAY MARCH 19TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 12, 1:43 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CST FRI MAR 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FLASH FLOOD      7 N BAXTERVILLE         31.19N 89.59W
03/12/2004                   LAMAR              MS   EMERGENCY MNGR

            BIG BAY LAKE DAM LOCATED ON BAY CREEK HAS FAILED.
            COLUMBIA-PURVIS ROAD HAS WATER OVER THE ROAD. THE TATUM
            SALT DOME ROAD AND CANEY CHURCH ROAD ARE ALREADY FLOODED.
            BIG BAY LAKE IS 3 MILES LONG FROM THE DAM TO THE TIP OF
            THE LAKE AND ONE HALF MILE WIDE.

&&

DB
Local storm report, Mar 12, 3:25 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST FRI MAR 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FLASH FLOOD      9 NW BAXTERVILLE        31.18N 89.70W
03/12/2004                   MARION             MS   EMERGENCY MNGR

            THE LOWER LITTLE CREEK IS UP TO THE RAILING ON THE BRIDGE
            ON PINE BURR ROAD. THIS IS IN ASSOCIATION WITH THE DAM
            BREAK AT BIG BAY LAKE.

&&

DB
Local storm report, Mar 12, 5:47 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST FRI MAR 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      8 WNW BAXTERVILLE       31.13N 89.71W
03/12/2004                   MARION             MS   EMERGENCY MNGR

            TWO HOUSES UNDER WATER ON FIRETOWER ROAD NEAR THE CITY OF
            PINEBUR.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:15 PM CSTFlash Flood WarningJANLamar, Marion5 hr

Nearby

Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.